Alert archive / Mississippi / River Flood Warnings in 2020

River Flood Warning 2, NWS New Orleans, LA

January 4, 2020Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jan 4, 2020, 6:28 AM CST for Pearl River County, Mississippi. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Jan 4, 2020, 6:28 AM CST (12:28 UTC)
Expired
Jan 4, 2020, 8:25 PM CST
In force
14 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6). The gauge peaked at 15.98 ft at Jan 4, 2020, 5:00 AM CST.

actionminormoderate101501/0401/0501/06
Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

441 
WGUS44 KLIX 041229
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
628 AM CST Sat Jan 4 2020

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

  West Hobolochitto Creek Near McNeill affecting Pearl River County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-050651-
/O.NEW.KLIX.FL.W.0002.200104T1228Z-200105T0651Z/
/MNLM6.1.ER.000000T0000Z.200104T1800Z.200105T0051Z.NO/
628 AM CST Sat Jan 4 2020

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The West Hobolochitto Creek Near McNeill.
* Until Sunday January 05.
* At  5:45 AM Saturday the stage was 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is forecast to begin falling today.
* Impact...At 15.0 feet...Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches will
  be subject to flooding in low places.
* Impact...At 12.0 feet...Minor agricultural and forestry flooding 
  will develop in rural areas.
* Impact...At 10.0 feet...Bank full with minor over bank flow will 
  occur at low spots just below gage.

&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$
2 follow-up statements
171 
WGUS84 KLIX 041616
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
1016 AM CST Sat Jan 4 2020

...The flood warning continues for the following rivers in 
Mississippi...
 
  West Hobolochitto Creek Near McNeill affecting Pearl River County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-050515-
/O.EXT.KLIX.FL.W.0002.000000T0000Z-200105T0515Z/
/MNLM6.1.ER.000000T0000Z.200104T1100Z.200104T2315Z.NO/
1016 AM CST Sat Jan 4 2020

The Flood Warning continues for
  The West Hobolochitto Creek Near McNeill.
* Until Saturday January 04.
* At  9:45 AM Saturday the stage was 15.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 15.0 feet...Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches will
  be subject to flooding in low places.
* Impact...At 12.0 feet...Minor agricultural and forestry flooding 
  will develop in rural areas.
* Impact...At 10.0 feet...Bank full with minor over bank flow will 
  occur at low spots just below gage.

&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$
204 
WGUS84 KLIX 050225
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
825 PM CST Sat Jan 4 2020

...The flood warning is cancelled for the following rivers in 
Mississippi...
 
  West Hobolochitto Creek Near McNeill affecting Pearl River County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-050255-
/O.CAN.KLIX.FL.W.0002.000000T0000Z-200105T0515Z/
/MNLM6.1.ER.000000T0000Z.200104T1100Z.200105T0000Z.NO/
825 PM CST Sat Jan 4 2020

The Flood Warning is cancelled for
  The West Hobolochitto Creek Near McNeill.
* At  7:45 PM Saturday the stage was 14.8 feet.
* Fell below flood stage earlier this evening.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to 9.9 feet by Monday 
  January 6th.
* Impact...At 12.0 feet...Minor agricultural and forestry flooding 
  will develop in rural areas.
* Impact...At 10.0 feet...Bank full with minor over bank flow will 
  occur at low spots just below gage.

&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 4, 4:40 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 4, 4:40 AM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
440 AM CST Sat Jan 4 2020

.SHORT TERM...
Showers have pushed out of the area. Cold front is currently
pushing its way through Southeast Louisiana dropping temperatures
and dewpoints down 5 to 10 degrees in its wake. Can't rule out
some stray shower popping up as the front passes by but left out
any categorical PoPs for the short term. High pressure will then build
in the area through this weekend bringing clear skies, light to
calm winds and cold temperatures. Lows look to be in the 30s and may
brush very close to freezing inland on Sunday.

.LONG TERM...
Another upper level trough passing through the upper Midwest will
bring the next chance of rain. Right now it seems it will be
fairly weak. The next upper level trough is much more amplified
and looks to bring a period of unsettled weather later next week.
Decent confidence there will be rain for this period as return
flow will bring increased moisture into the area. Additionally,
there is some modest CAPE and wind shear so there could
potentially be some thunderstorms. Currently way too far out to
make any determination on if storms could be severe or not
through. -BL

&&

.AVIATION...VFR conditions through this taf cycle. Winds will rise
this morning for several hours before easing rapidly during the
afternoon/evening.

&&

.MARINE...A cold front will move through the coastal waters this
morning bringing NW winds around 20-25kt to most areas. Surf zone
conditions will show lower wind speeds but as one travels away from
the coast, winds will rise to these levels. Flags will be posted for
all waters for at least several hours today. But will keep most
protected waters in caution flags and the rest in advisory until
about 3pm today then move these flags farther south and east. Winds
continue to ease through Sunday and finally becoming erratic until
Monday when return flow begins again. Southerly winds rise to 10-
15kt. Another cold front will move through Tuesday causing winds to
shift back to N at 20-25kt.

&&

.DECISION SUPPORT...

DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Forecast support to City of New Orleans.
            River flood warnings.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for slight risk severe
         or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red =    Full engagement for Moderate to high risk of severe and/or
         excessive rainfall, or direct tropical threats; Events of
         National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  59  36  62  44 /   0   0   0   0
BTR  59  39  66  46 /   0   0   0   0
ASD  62  36  62  44 /  10   0   0   0
MSY  61  43  63  49 /   0   0   0   0
GPT  61  38  58  45 /   0   0   0   0
PQL  64  35  61  41 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ552-555-
     570-572-575-577.

     Small Craft Advisory until 3 PM CST this afternoon for GMZ536-
     538-550-557.

MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ555-570-
     572-575-577.

     Small Craft Advisory until 3 PM CST this afternoon for GMZ538-
     550-557.

&&
Hazardous weather outlook, Jan 4, 3:36 AM CST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
336 AM CST Sat Jan 4 2020

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-042145-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
336 AM CST Sat Jan 4 2020

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the open waters through
tonight. Winds of 20 to 25 knots with higher gusts and seas of 5
to 8 feet are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

River Flood Warnings in Mississippi, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.